MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The device had to be revised due to a dislocation of the implant.The device was repositioned on (b)(6) 2025.The repositioning procedure was done without touching the electrode; however, the next ct-scan check revealed that the electrode migrated out of the cochlea, with showing only 3 or 4 channels in the basal part of the cochlea.It was therefore decided to reopen the sutures on the same day, to reinsert the electrode.Once the electrode was located, it was decided to explant the device.After explantation, damage to the electrode was observed.The device showed four channels, and the front part of the electrode had disappeared and could no longer be found.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the revision surgery.According to the information received from the field the recipient underwent a revision surgery due to a migration of the implant housing from its intended position.Diagnostic imaging after the revision surgery showed the electrode partially outside of cochlea likely due to being pulled out.Another revision surgery was performed during which the device was inadvertently damaged and explanted.This is a final report.
 
Event or Problem Description
The device had to be revised due to a dislocation of the implant.Due to migrated electrodes, it was decided to reopen the sutures on the same day, to reinsert the electrode.Once the electrode was located, it was decided to explant the device.After explantation, damage to the electrode was observed.The device showed four channels, and the front part of the electrode had disappeared and could no longer be found.The user was re-implanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22901846
Report Number9710014-2025-00775
Device Sequence Number8018061
Product Code MCM
UDI-Device Identifier09008737395407
UDI-Public(01)09008737395407
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale